Neurology Expert Forum
Pinky tremor
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Pinky tremor

Hello. A little background about me:
I'm male, 34 years old. I've been on Lexapro for anxiety/depression for about two years. It works pretty well. A few years ago I was diagnosed with a fairly mild essential tremor - I take the occasional Inderal when I'm particularly nervous, but for the most part the tremor doesn't bother me too much.

About a year ago I had about a week where my left pinky (I'm right handed) would occasionally twitch - about 5 seconds worth of quick twitching from side to side. This happened maybe three times a day for a week, then it went away. I had the occasionally episode like this over the year, but nothing special.

A few days ago, my pinky started twitching again, but now it's happening more like every five minutes. It's mostly, but not always, triggered by me using my hand for something - grabbing a steering wheel, clenching my fist, stuff like that.  It doesn't stop when I move my pinky, but it stops on it's own after about 5 seconds.

Any thoughts on what's going on?

Thanks much.
Related Discussions
Avatar_n_tn
First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes. Based on the symptoms you describe, this could an unmasking of your essential tremor (ET) or possibly a task specific dystonia.  There are a number of things that can accentuate your tremor such as stress, sleep deprivation, concentrating on fine movements etc.  Many people with ET will have times when they will take medication to dampen the tremor that they would otherwise not notice (such as inderal before meetings, public speaking etc). If this is the case, you would expect to have less break throughs of your pinky tremor when taking the inderal or after alcohol use (sometimes noted to decrease tremor-though not recommended as a treatment).
  A task specific dystonia (muscle stiffening when a specific task is attempted-such as writer's cramp and musicians with abnormal hand postures when playing their instruments) can also cause a Twitch type movement of your pinky when a task is attempted.  
  I would reccomend that you take the inderal daily for a couple of weeks and assess whether the pinky tremors disapear.  If not then I would suggest that you see a neurologist that specializes in movement disorders to evaluate you for task specific dystonia (a clinical diagnosis).  Some people have genetics that predispose to this type of dytonias, particulary higher in certain jewish populations, called the DYT genes.  Your neurologist will be able to test you for these if desired.  I hope this has been helpful.
3 Comments
Blank
Avatar_n_tn
Hi,
I am a 36 year old male and have notice over the last few years that I myself have gotten a tremmor in my left little finger and ring finger.  I am not on any kind of medication and have no idea why this happens.  usually it is when I am trying to accomplish a task with that hand, like right now typing.  If I don't type fast the fingers start to twitch and I have a hard time trying to type with, especially my little finger.  My right hand does the same occasionally, but it is usually just my left.  I am predominantly right handed, but do and can accomplish numerous tasks with my left hand.  If you have a clue as what might be the cause of something like this, I would sure like to know.
Blank
Avatar_n_tn
dear Doctor
Here with I am sending some information regarding me please suggest.

I am 26 Years old male (70kg,168cm). I am working in private form near Bangalore.In 1997 October I noticed some outgrowth in my right testis,Surgen said it is Harniya.My parents got nervous and I am advised to to go for surgery to remove Harniya. Operation was over in December 1998.Initily I too dont know that my right testies present or not.After words I came notice it was absent and I showed to One Physian he adviserd not wory. I read somewhere called Monoarchidism in male . Is one testies is sufficient to lead normal life?,
Secondly my  hands shakes constantly.Now a days I am  findig a great difficulty in writting and it is increasing day by day.I consulted Nurologist He advised me to take Proprinol 40mg capsules .I ntook it for 2 months but it isnt working.I feel some what handycapped .I feel great shame and shyness while writting infront of others.Is there any linkage betwwen above problem ?.Is there any harmonal imbalance ?Is there any remedy?
Please answer doctor
regards.
Blank
Avatar_m_tn
A related discussion, Pain in testicals was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank